MAUDE Adverse Event Report: CARDINAL HEALTH R ANG THOR CATH 32FR; CATHETER AND TIP, SUCTION

CARDINAL HEALTH R ANG THOR CATH 32FR; CATHETER AND TIP, SUCTION
Model Number 8888571059
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary angiography.There was no malfunction per se of the chest tube.The staff surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.The event resulted in compression of a bypass graft, and in this event, it was not tamponade.The chest tube was removed as a result and the patient was discharged home.
 
Additional Manufacturer Narrative
See section b3 for event date provided.Section b5 has been updated to include additional information.
 
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary angiography.There was no malfunction per se of the chest tube.The staff surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.The event resulted in compression of a bypass graft, and in this event, it was not tamponade.The chest tube was removed as a result and the patient was discharged home.The customer further stated on (b)(6)2023, that the incision was made with a blade and a track was created with a kelly forceps and then the chest tube was inserted in standard fashion.The customer is now using teleflex tubes.
 
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record review could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Per customer, the defective product was discarded.Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.

Brand Name
R ANG THOR CATH 32FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17238440
Report Number9612030-2023-03745
Device Sequence Number6969565
Product Code JOL
UDI-Device Identifier10884521060937
UDI-Public10884521060937
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888571059
Device Catalogue Number8888571059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/16/2023
06/16/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date09/11/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown